Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jun 28, 2022, 12:09 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2022, 12:09 PM MST (19:09 UTC)
- Expired
- Jun 28, 2022, 3:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 90 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 7.2 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
691
WGUS55 KTWC 281909
FFWTWC
AZC019-282215-
/O.NEW.KTWC.FF.W.0008.220628T1909Z-220628T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1209 PM MST Tue Jun 28 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 315 PM MST.
* At 1208 PM MST, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. This
warning includes the Contreras Fire Burn Scar. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flooding include...
San Isidro, Kitt Peak, Fresnal Canyon and Pan Tak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry washes is likely. The heavy rains will
likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3205 11149 3180 11146 3177 11172 3203 11175
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MJS1 follow-up statement
045 WGUS75 KTWC 282208 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 308 PM MST Tue Jun 28 2022 AZC019-282218- /O.EXP.KTWC.FF.W.0008.000000T0000Z-220628T2215Z/ /00000.U.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pima AZ- 308 PM MST Tue Jun 28 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 315 PM MST THIS AFTERNOON FOR CENTRAL PIMA COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3205 11149 3180 11146 3177 11172 3203 11175 $$ MJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 9:13 AM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 28, 9:13 AM MST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 913 AM MST Tue Jun 28 2022 .SYNOPSIS...Showers and thunderstorms will be present each afternoon and evening this week across southeast Arizona with plenty of moisture in place. High temperatures will remain near to slightly below normal. .UPDATE... A pretty moist morning around much of southern Arizona, with dew points in the upper 50s to lower 60F range. There is a chance of an isolated thunderstorm today and every day this week, as the monsoon is slowly starting to pick up. && .AVIATION...Valid through 29/12Z. ISOLD -SHRA east of Tucson through 28/13Z, with SCT-BKN clouds at 8k- 10k ft AGL. West of KTUS SKC-SCT clouds AOA 12k ft AGL. Aft 28/18Z, SCT TSRA developing, with SCT-BKN clouds at 6k-9k ft AGL. Erratic SFC wind gusts and outflows in excess of 40 kts possible with TSRA during the afternoon and evening hours. Otherwise, SFC wind less than 12 kts and favoring an ELY/SELY direction. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Monsoon moisture will remain in place over the next several days keeping RH values above critical thresholds. Showers and thunderstorms will be possible each afternoon and evening, potentially lingering into the late night hours some nights. Any storms will carry the threats of lightning, strong wind gusts and localized flooding. && .PREV DISCUSSION... /issued 223 AM MST Tue Jun 28 2022/ .DISCUSSION...A few light showers were occurring early this morning mainly across Cochise and eastern Santa Cruz county. This is associated with the tail end of upper level trof that extends NE into NM. 00Z HREF and UofA WRFGFS hinting at a few showers developing between 3 and 6 am near Tucson. Last nights 00Z upper air plot showed mid-level high centered across central NV. This high will drift east today across far northern AZ with light E-NE steering flow pushing storms to the W-SW. PW values remain above normal for late June, so main threat from stronger storms will be heavy rain. The best areal coverage of storms today will be west and south of Tucson as cloud cover this morning east of Tucson will limit heating as they slowly erode. Active weather monsoon pattern will close out June and start July with the area under moist southerly flow aloft. This will result in day to day variability on areal coverage in storms. High temperatures will mostly run a few degrees below normal as we close out June and begin July. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Public...Singer/Glueck/Zell Aviation...Singer/Glueck/Zell Fire Weather....Singer/Glueck/Zell Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jun 28, 10:45 AM MST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1045 AM MST Tue Jun 28 2022
AZZ502-503-515-281830-
Tohono O'odham Nation including Sells-Upper Santa Cruz River and
Altar Valleys including Nogales-Baboquivari Mountains including Kitt
Peak-
1045 AM MST Tue Jun 28 2022
...A strong thunderstorm will impact portions of south central Pima
County through 1130 AM MST...
At 1045 AM MST, Doppler radar was tracking a strong thunderstorm 11
miles east of Topawa, or 17 miles southeast of Sells, moving west at
15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Topawa, Ali Chukson, Fresnal, Coldfields, Fresnal Canyon, South
Komelik and Ali Molina.
This includes Route 86 between mile markers 118 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 11153 3165 11159 3170 11190 3195 11182
TIME...MOT...LOC 1745Z 106DEG 13KT 3176 11165
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MJSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:20 PM MST | Areal Flood Advisory | TWC | Cochise | 115 min |
| Jun 27, 6:57 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jun 28, 10:45 AM MST | Special Weather Statement | TWC | Pima | 45 min |
| Jun 28, 2:19 PM MST | Special Weather Statement | TWC | Pima | 41 min |
| Jun 28, 3:02 PM MST | Special Weather Statement | TWC | 43 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.